Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking gabapentin for benign tumors. Have swelling in legs, feet and hands with knee pain. How to discontinue?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Need to discontinue gabapentin because of swelling in legs, feet, and hands. Severe pain in knee also. Have been taking it for benign tremors, not seizures. Do I gradually decrease dosage?
Posted Wed, 9 Oct 2013 in Medicines and Side Effects
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
Yes you can decrease dose gradually.

Detailed Answer:

I have studied your case.
Yes you can decrease dose of gabapentin gradually.
If tremors persist then you can start beta blockers consulting your doctor.

Your knee pain is not related to gabapentin.
At your age most common cause of knee pain is osteoarthritis. I will advise you if possible do X XXXXXXX of knee and you can consult me with reports or with your doctor.
Another possibility of knee pain can be due to meniscus injury ,which can be confirmed by clinical examination and if required MRI.
Till time take analgesic and apply knee support.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Follow-up: Taking gabapentin for benign tumors. Have swelling in legs, feet and hands with knee pain. How to discontinue? 7 hours later
I take the gabapentin three times a day at 7a.m., 3p.m., and 10p.m. It's 300mg each. How would be the best way to gradually decrease? Thank you.
Answered by Dr. Vaibhav Gandhi 8 minutes later
Brief Answer:
Stop medicine of 3pm

Detailed Answer:
Hello again

You can stop medicine of 3 pm , rest other continue.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor